MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. FIBERSCOPE "URF-P5", SET E; URETERO-RENO FIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. FIBERSCOPE "URF-P5", SET E; URETERO-RENO FIBERSCOPE
Model Number URF-P5
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
A user facility reported that the flexible scope sheath is torn and was peeling at the tip.The customer mentioned that the device was hit by a laser fiber.The event occurred during preparation for use, prior to an unknown diagnostic procedure.During a standard service inspection of the customer returned device, insertion tube peeling was noted.This report is to capture the reportable malfunction found at inspection.There was no patient involvement, no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
The device was returned for investigation.Upon evaluation of the device, insertion tube peeling, bending section cover crack, and image with 30 plus lg breakage were observed.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time, however, if additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 12 years since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, the root cause of the insertion tube peeling could not be identified.Per the instructions for use: while holding the insertion tube gently with one hand, carefully run your fingertips of the other hand over the entire length of the insertion tube in both directions.Confirm that there is no object stopping the hand or protruding objects or other irregularities.Olympus will continue to monitor field performance for this device.

Brand Name
FIBERSCOPE "URF-P5", SET E
Common Device Name
URETERO-RENO FIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13220445
Report Number8010047-2022-01203
Device Sequence Number14793775
Product Code FGB
UDI-Device Identifier04953170340307
UDI-Public04953170340307
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberURF-P5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown